Mississippi, 2007Drought in Mississippi, April 5 to 30, 2007
April 5 to 30, 2007 · NWS MEG · 14 events in 14 counties and zones
Below normal rainfall during the month of April brought severe drought conditions to Northeast Mississippi which expanded to North Central Mississippi by the end of the month.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall during the month of April brought severe drought conditions to Northeast Mississippi which expanded to North Central Mississippi by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 5, 2:08 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 5, 2:08 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CDT THU APR 5 2007
.DISCUSSION...
COLD AIR IS BEGINNING TO SETTLE INTO THE REGION AT THIS TIME.
TEMPS IN THIS MORNINGS FREEZE WARNING AREA HAVE FALLEN INTO THE
30S SO FAR AND WINDS HAVE SLACKENED A BIT. SO IT APPEARS THAT THIS
MORNINGS FREEZE WARNING WILL VERIFY IN MANY PLACES OR AT LEAST
GET VERY CLOSE. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION RESULTING IN MAINLY SUNNY SKIES THROUGH MUCH OF THE DAY.
TONIGHT...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION
IN THE NORTHWEST FLOW. THERE IS VERY LITTLE LOW LEVEL CONVERGENCE
SO EXPECT MOST OF THIS MOISTURE TO REMAIN IN THE MID AND UPPER
LEVELS. WILL CONTINUE WITH LOW PRECIP CHANCES AND A SNOWFLAKE MAY
BE POSSIBLE WITH SOUNDINGS CONTINUING TO INDICATE MELTING HEIGHTS
AROUND 2000 FT ESPECIALLY OVER NORTHERN SECTIONS. DESPITE THE
CLOUD COVER...FREEZING CONDITIONS WILL ONCE AGAIN BE POSSIBLE OVER
NORTHEAST ARKANSAS...BOOTHEEL AND INTO PORTIONS OF WEST TENNESSEE
AS THE COLDER AIR BECOMES MORE ENTRENCHED OVER THE REGION. 850MB
TEMPS BY FRI MORNING WILL BE FALLING TO AROUND -4.
FRIDAY WILL START OUT CLOUDY BUT EXPECT SUN TO ARRIVE IN THE AFTERNOON
AS THE DISTURBANCE MOVES AWAY FROM THE AREA. WILL BE FIGHTING AN
UPHILL BATTLE IN TERMS OF TEMPS ON FRIDAY DUE TO CLOUD COVER AND
CONTINUED COLD AIR ADVECTION. CURRENT FORECAST IS FOR HIGHS IN THE
LOW 50S...BUT MAY NOT GET INTO THE 50S IF THE CLOUDS HANG ON LONG
ENOUGH.
A WIDESPREAD FREEZE APPEARS VERY LIKELY FRIDAY NIGHT INTO SATURDAY
MORNING. SKIES SHOULD REMAIN MAINLY CLEAR. COMBINED WITH DEW
POINTS IN THE TEENS AND 850MB TEMPS FALLING TO -10 BY 12Z
SAT...WIDESPREAD 20S ARE LIKELY AND EVEN ISOLATED TEENS MAY BE
POSSIBLE IN AREAS WHERE THE WIND RELAXES SOME.
TEMPS WILL LIKELY NOT GET OUT OF THE 40S ON SATURDAY. EVEN IF 850
TEMPS WARM TO -8...STILL LOOKING AT UPPER 40S WITH FULL SUN.
ANOTHER UNUSUALLY COLD NIGHT IS EXPECTED FOR SATURDAY NIGHT INTO
SUNDAY MORNING. THIS NIGHT COULD BE THE COLDEST AS THE HIGH
BECOMES BETTER POSITIONED OVER THE REGION AND CLOUD COVER SHOULD
REMAIN FAIRLY NEGLIGIBLE. DAILY AND MONTHLY RECORD LOWS COULD BE
ATTAINED ON ONE OR BOTH OF THESE NIGHTS. BELOW IS A LIST OF THE
RECORDS FOR THE VERIFICATION SITES.
TEMPERATURES SHOULD BEGIN TO REBOUND MONDAY AS THE UPPER TROUGH
SLIDES OFF TO THE EAST AND THE UPPER FLOW BECOMES LESS AMPLIFIED
OVER THE REGION. FREEZING TEMPS MAY BE POSSIBLE ONCE AGAIN SUNDAY
NIGHT INTO MONDAY DUE TO THE LOW DEW POINTS ALREADY IN PLACE AND
MAINLY CLEAR SKIES.
AROUND MIDWEEK...A STORM SYSTEM WILL APPROACH THE REGION. TEMPS
SHOULD BE PLENTY WARM ENOUGH SO THAT PRECIP TYPE WILL NOT BE AN
ISSUE. GFS IS EVEN SHOWING ENOUGH INSTABILITY ADVECTING UP OUT OF
THE SOUTH BY THIS TIME TO SUPPORT A MENTION OF THUNDER.
...............RECORD LOWS FOR NEXT FEW MORNINGS................
6TH 7TH 8TH 9TH APRIL
MEM 32-1971 31-1990 33-1990 32-2000 27(APR 1/2 1881)
MKL 29-1996 28-1996 29-1990 27-2000 25(APR 11 1989)
JBR 30-1982 28-1994 30-1972 28-1918 26(APR 3 1936)
TUP 28-1974 28-1982 26-1971 29-1974 25(APR 4 1975)
....FORECAST LOWS....
MEM 36 31 28 36
MKL 30 21 20 27
JBR 32 26 24 29
TUP 36 28 25 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
DUNKLIN-PEMISCOT.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR DUNKLIN-PEMISCOT.
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ALCORN-BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
WEAKLEY.
FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-TIPTON-WEAKLEY.
&&
VALLEHazardous weather outlook, Apr 5, 2:39 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CDT THU APR 5 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061045-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 AM CDT THU APR 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FREEZE WARNING IS IN EFFECT FOR EARLY THIS MORNING OVER
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND MUCH OF WEST
TENNESSEE WHERE TEMPERATURES ARE NEAR THE FREEZING POINT. A
FREEZE WARNING WILL BE IN EFFECT FOR LATE TONIGHT AND EARLY FRIDAY
MORNING FOR MUCH OF THE SAME AREA WHERE NEAR FREEZING TEMPERATURES
WILL ONCE AGAIN BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FREEZING TEMPERATURES WILL BE LIKELY OVER THE WEEKEND ACROSS THE
ENTIRE MID SOUTH. TEMPERATURES IN SOME AREAS COULD FALL INTO THE
LOWER AND MIDDLE 20S RESULTING IN A HARD FREEZE WHICH COULD CAUSE
WIDESPREAD DAMAGE TO VEGETATION. ANYONE WITH AGRICULTURAL
INTERESTS WILL NEED TO TAKE PRECAUTIONS TO PROTECT THEIR
VEGETATION FROM THESE TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VALLE
In the hours before
Special weather statement, Apr 5, 2:39 AM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CDT THU APR 5 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-052100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
339 AM CDT THU APR 5 2007
...FREEZING TEMPERATURES AND NEAR RECORD COLD EXPECTED EACH NIGHT
THROUGH THE WEEKEND ACROSS THE MIDSOUTH WITH HARD FREEZES POSSIBLE...
UNUSUALLY COLD AND DRY CANADIAN AIR WILL CONTINUE TO MOVE INTO
THE MIDSOUTH THROUGH THIS WEEKEND. TEMPERATURES AT OR BELOW
FREEZING...32 DEGREES...ARE EXPECTED EACH MORNING NORTH AND EAST
OF MEMPHIS. BY THIS WEEKEND...THE ENTIRE MIDSOUTH MAY BE DEALING
WITH TEMPERATURES AT OR BELOW FREEZING. IN ADDITION...NEW RECORD
LOW TEMPERATURES CAN BE EXPECTED IN SOME LOCATIONS.
SATURDAY AND SUNDAY MORNINGS WILL LIKELY BE THE COLDEST WITH HARD
FREEZES POSSIBLE AS LOW TEMPERATURES OF 28 DEGREES OR LOWER ARE
FORECAST...PARTICULARLY IN AREAS TO THE NORTH AND EAST OF MEMPHIS.
A PROLONGED PERIOD OF TEMPERATURES AT OR BELOW FREEZING OF FOUR TO
EIGHT HOURS MAY OCCUR BOTH MORNINGS. THESE COLD TEMPERATURES MAY
CAUSE SIGNIFICANT DAMAGE TO LIVE VEGETATION.
TEMPERATURES WILL FINALLY BEGIN TO MODERATE BY MONDAY AFTERNOON AS
WARMER AIR BEGINS TO FLOW BACK INTO THE MIDSOUTH.
PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE COLD TEMPERATURES
ARE RECOMMENDED THROUGH THE WEEKEND.
MBS
Drought, Alcorn
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Alcorn forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Benton
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Calhoun
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.937, -89.336 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area. A burn ban was also placed into effect for Calhoun County due to the abnormally dry conditions.
Drought, Chickasaw
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Chickasaw forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Itawamba
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Itawamba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Lafayette
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.357, -89.485 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Lee
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Monroe
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area. A burn ban was also placed into effect for Monroe County due to the abnormally dry conditions.
Drought, Pontotoc
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.225, -89.037 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Prentiss
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Prentiss forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Tippah
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Tippah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.768, -88.909 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Tishomingo
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Tishomingo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Union
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Union forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
Drought, Yalobusha
- When
- April 5, 6:00 AM CST to April 30, 10:59 PM CST
- Where
- Yalobusha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
A severe drought(D2), which began in early April across portions of Northeast Mississippi expanded to North Central Mississippi by the end of April. Rainfall was about 3 inches below normal for the month bringing the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests of the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, April 5 to 8, 2007$65,000 · 5 events
- Frost and Freeze in Illinois, April 5 to 13, 200735 events
- Frost and Freeze in Kentucky, April 5 to 10, 200734 events
- Frost and Freeze in Kentucky, April 5, 200722 events
- Winter Storm and Winter Weather in Kansas, April 5, 20071 injured · $3,000 · 13 events
- Lake-Effect Snow in Ohio, April 5 to 6, 2007$25,000 · 1 event
- Frost and Freeze in Illinois, April 5, 200719 events
- Frost and Freeze in Missouri, April 5, 200711 events
- Frost and Freeze in New Jersey, April 5 to 11, 20079 events
- Frost and Freeze in West Virginia, April 5, 20077 events
- Frost and Freeze in Virginia, April 5, 20076 events
- Frost and Freeze in Indiana, April 5, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25525, 25526, 25527, 25528, 25529, 25530, 25531, 25532, 25533, 25534, 25535, 25536, 25537, 25538.